Schizophrenia.com

Man oh Man - Klonopin is some strong stuff

Because one of my new medications, Lamictal has been so activating and stimulating - giving me plenty of excess anxiety among other things, my doctor told me to increase the Klonopin doses. I increased the Klonoppin for a few days now and man it is throwing me for a loop - very sedating even at small increases - I basically feel out of it like pretty damn drugged up. I do not think I can continue taking even 0.5 mg - the current dose on a daily basis - I started to cut down on the Lamictal starting tonight maybe this will decrease the anxiety and activation a bit, so I wont need to take Klonopin at this increased dose. I also think that Klonopin is interacting with my Risperdal and Lamictal making me feel more sedated than usual - this really sucks!

I had the same problem with klonopin. Knocked me for a real loop.

1 Like

Yeah I had no big problem with taking it in the past with my previous meds like Abilify but it is not mixing well with the Lamictal, I feel drugged up

Can you take something else for your anxiety? I’m on Lexapro and it works really well. Years ago I was on Klonopin everyday and I like the Lexapro better. The Klonopin started to affect my motivation. Long term it can actually cause anxiety. I hope you get some relief soon. :sunny:

1 Like

I take .5 MG of Lorazepam for my anxiety and it really works. I have some minor attacks every now again but they’re very manageable and usually only happen when I’m out of my natural environment.

1 Like

Thanks guys for the replies, I think I am going to lower the dose of the Klonopin - @SunGirl I cannot take any kind of antidepressant, this will give me very intense mania and rapid cycling, I am lowering the Lamictal dose, this may decrease the anxiety also

Sorry @Wave. You have been trying so hard to get all this straightened out. I know little about Klonopin/Clonazepam except that I got my son off it. It sounds like you are taking the right steps.

1 Like

I was on 4mg three times a day.

Lost two weeks of my life - literally no memories of those two weeks.

1 Like

Wow I couldnt imagine going that high up - I am zonked out on a bit more than 0.5mg but I am sensitive to meds - I am dividing the dose, but this morning I am only taking 0.25mg a small dose once during the day - I will try this out and see how it goes

There is an interaction between Risperdal and clonazepam. The combo can cause increased CNS depression and psychomotor impairement. So be careful increasing the clonazepam.

I usually take a fraction of my prescribed dosage. I’m prescribed 1 mg x 3, but I usually just take 0.5 mg x 2. I cant tolerate sedation, so reducing is the right thing for me.

I hope you can find a stable working dose. It is trial and error, but I think you have enough experience with meds to find the right combo.

Blessings,

Anthony

3 Likes

Thanks Anthony for the info on Risperdal and Klonopin - yeah I have decided to ease off of the higher doses of the Klonopin - looks like its going to be 0.25mg for me - I already cut back on the Lamictal dose and feeling pretty good so far - mood wise

3 Likes

Working with all these meds is such a balancing act. Trying to find the right combination and amount is an ordeal, but you sound like you have the right idea. I always run any changes I do through my pdoc so he is aware, but it depends on what works for you.

Hi @joanne No I never make medication changes without my doctors approval -ok. She told me that I could experiment on my own and cut back on the Lamictal to see how I do. She wants me to be in control of my Klonopin dosages - she told me that she does not want me to be at 3mg or over - I am way under this mark - so its cool

1 Like